Advertisement

Computational Mathematics and Mathematical Physics

, Volume 55, Issue 12, pp 1947–1959 | Cite as

New family of iterative methods based on the Ermakov–Kalitkin scheme for solving nonlinear systems of equations

  • D. A. BudzkoEmail author
  • A. Cordero
  • J. R. Torregrosa
Article

Abstract

A new one-parameter family of iterative methods for solving nonlinear equations and systems is constructed. It is proved that their order of convergence is three for both equations and systems. An analysis of the dynamical behavior of the methods shows that they have a larger domain of convergence than previously known iterative schemes of the second to fourth orders. Numerical results suggest that the methods are also preferable in terms of their relative stability and the number of iteration steps. The methods are compared with previously known techniques as applied to a system of two nonlinear equations describing the dynamics of a passively gravitating mass in the Newtonian circular restricted four-body problem formulated on the basis of Lagrange’s triangular solutions to the threebody problem.

Keywords

two-step iterative scheme for nonlinear equations Ermakov–Kalitkin scheme convergence of the scheme stability 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M. Petkovic, B. Neta, L. Petkovic, and J. Dunic, Multipoint Methods for Solving Nonlinear Equations (Academic, New York, 2012).Google Scholar
  2. 2.
    A. Cordero, T. Lotfi, K. Mahdiani, and J. R. Torregrosa, “Two optimal general classes of iterative methods with eighth-order,” Acta Appl. Math. 134 (1), 61–74 (2014).CrossRefMathSciNetzbMATHGoogle Scholar
  3. 3.
    S. Artidiello, A. Cordero, J. R. Torregrosa, and M. P. Vassileva, “Optimal high-order methods for solving nonlinear equations,” J. Appl. Math. 2014, special issue, Article ID 591638, (2014); http://dx.doi.org/10.1155/2014/591638.Google Scholar
  4. 4.
    V. V. Popuzin, M. A. Sumbatyan, and R. A. Tanyushin, “Fast iteration method in the problem of waves interacting with a set of thin screens,” Comput. Math. Math. Phys. 53 (8), 1195–1206 (2013).CrossRefMathSciNetGoogle Scholar
  5. 5.
    V. V. Ermakov and N. N. Kalitkin, “The optimal step and regularization for Newton’s method,” USSR Comput. Math. Math. Phys. 21 (2), 235–242 (1981).CrossRefMathSciNetzbMATHGoogle Scholar
  6. 6.
    T. Zhanlav and I. V. Puzynin, “The convergence of iterations based on a continuous analogue of Newton’s method,” Comput. Math. Math. Phys. 32 (6), 729–737 (1992).MathSciNetzbMATHGoogle Scholar
  7. 7.
    V. M. Madorskii, Quasi-Newton Processes for Solving Nonlinear Equations (Brest. Gos. Univ., Brest, 2005) [in Russian].Google Scholar
  8. 8.
    J. F. Traub, Iterative Methods for the Solution of Equations (Englewood Cliffs, Prentice-Hall, 1964).zbMATHGoogle Scholar
  9. 9.
    P. Jarratt, “Some fourth order multipoint iterative methods for solving equations,” Math. Comput. 20 (95), 434–437 (1966).CrossRefzbMATHGoogle Scholar
  10. 10.
    D. A. Budzko and A. N. Prokopenya, “On the stability of equilibrium positions in the circular restricted fourbody problem,” Lect. Notes Comput. Sci. 6885, 88–100 (2011).CrossRefGoogle Scholar
  11. 11.
    D. A. Budzko and A. N. Prokopenya, “Stability of equilibrium positions in the spatial circular restricted fourbody problem,” Lect. Notes Comput. Sci. 7442, 72–83 (2012).CrossRefGoogle Scholar
  12. 12.
    P.Blanchard “The Mandelbrot set, the Farey tree, and the Fibonacci sequence,” Am. Math. Mon.106, (4), pp. 289–302 (1999).Google Scholar
  13. 13.
    R. L. Devaney, “The Mandelbrot set, the Farey tree, and the Fibonacci sequence,” Am. Math. Mon. 106 (4), 289–302 (1999).CrossRefMathSciNetzbMATHGoogle Scholar
  14. 14.
    F. I. Chicharro, A. Cordero, and J. R. Torregrosa, “Drawing dynamical and parameters planes of iterative families and methods,” Sci. World J., Article ID 780153 (2013).Google Scholar
  15. 15.
    A. Cordero and J. R. Torregrosa, “Variants of Newton’s method using fifth-order quadrature formulas,” Appl. Math. Comput. 190, 686–698 (2007).CrossRefMathSciNetzbMATHGoogle Scholar
  16. 16.
    J. M. Ortega and W. G. Rheinboldt, Iterative Solutions of Nonlinear Equations in Several Variables (Academic, New York, 1970).Google Scholar
  17. 17.
    C. Hermite, “Sur la formule d’interpolation de Lagrange,” J. Reine Angew. Math. 84, 70–79 (1878).CrossRefMathSciNetGoogle Scholar
  18. 18.
    D. A. Budzko and A. N. Prokopenya, “Symbolic-numerical analysis of equilibrium solutions in a restricted four-body problem,” Program. Comput. Software 36 (2), 68–74 (2010).CrossRefMathSciNetzbMATHGoogle Scholar
  19. 19.
    D. A. Budzko and A. N. Prokopenya, “Symbolic-numerical methods for searching for equilibrium states in a restricted four-body problem,” Program. Comput. Software 39 (2), 74–80 (2013).CrossRefMathSciNetzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2015

Authors and Affiliations

  1. 1.Brest State UniversityBrestBelarus
  2. 2.Instituto de Matemática MultidisciplinarUniversitat Politécnica de ValenciaValenciaSpain

Personalised recommendations